MAUDE Adverse Event Report: ARTHREX, INC. POWERASP,4.0MM X 13CM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. POWERASP,4.0MM X 13CM; MANUAL INSTR, GENERAL SURGICAL
Model Number POWERASP,4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the grater broke during a surgery.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400pr, serial number (b)(6), was received for investigation.Three damaged devices were received for evaluation.However, is not possible to identify which device belongs to which case.Pictures of the investigation and evaluation will include all the pieces that were received.A functional test was not performed due to the damage to the device.Visual evaluation found that the outer hub was detached; it was also noted that the plastic was melted.The device was damaged.User error is the most likely cause(s) of reported failure, as mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.According to dfu-0215 at revision 1.F.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.8.Excessive ¿loading¿ on the powerasp device will disengage the cam mechanism and stall the cutting effectiveness.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.

Brand Name
POWERASP,4.0MM X 13CM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18253498
Report Number1220246-2023-09092
Device Sequence Number6644650
Product Code GFF
UDI-Device Identifier00888867043619
UDI-Public00888867043619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPOWERASP,4.0MM X 13CM
Device Catalogue NumberAR-8400PR
Device Lot Number13341819
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date12/03/2023
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown